Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 34, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 13, 2008, 2:01 PM MST for 32 counties in North Dakota. It took effect at Nov 14, 2008, 3:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 2:01 PM MST (21:01 UTC)
- In effect from
- Nov 14, 2008, 3:00 AM MST
- Expired
- Nov 14, 2008, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 132101 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 301 PM CST THU NOV 13 2008 ...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY... .A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THEN INTO MINNESOTA FRIDAY. A COLD FRONT WILL PUSH SOUTH WITH THE LOW CAUSING GUSTY NORTHWEST WINDS AND SCATTERED RAIN AND SNOW SHOWERS LATE TONIGHT AND FRIDAY. THE NORTHWEST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH...AND ON FRIDAY THE WINDS WILL BE NORTHWEST 30 TO 40 MPH. GUSTS TO 50 MPH ARE LIKELY ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER SUNSET. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140515- /O.NEW.KBIS.WI.Y.0034.081114T1000Z-081115T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 301 PM CST THU NOV 13 2008 /201 PM MST THU NOV 13 2008/ ...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER MIDNIGHT. ON FRIDAY THE WINDS WILL INCREASE TO 30 TO 40 MPH. THE WINDS WILL GUST TO 50 MPH ACROSS THE SOUTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
5 follow-up statements
000 WWUS73 KBIS 140302 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 902 PM CST THU NOV 13 2008 ...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY... .A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THEN INTO MINNESOTA FRIDAY. A COLD FRONT WILL PUSH SOUTH WITH THE LOW CAUSING GUSTY NORTHWEST WINDS AND SCATTERED RAIN AND SNOW SHOWERS LATE TONIGHT AND FRIDAY. THE NORTHWEST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH...AND ON FRIDAY THE WINDS WILL BE NORTHWEST 30 TO 40 MPH. GUSTS TO 50 MPH ARE LIKELY ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER SUNSET. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141115- /O.CON.KBIS.WI.Y.0034.081114T1000Z-081115T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 902 PM CST THU NOV 13 2008 /802 PM MST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AFTER MIDNIGHT. ON FRIDAY THE WINDS WILL INCREASE TO 30 TO 40 MPH. THE WINDS WILL GUST TO 50 MPH ACROSS THE SOUTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 141000 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CST FRI NOV 14 2008 ...STRONG WINDS EXPECTED THIS MORNING THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON... .STRONG WINDS WILL DEVELOP ACROSS CENTRAL AND WESTERN NORTH DAKOTA THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE WINDS WILL BECOME NORTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH BY LATE MORNING. THE WINDS WILL DIMINISH SLOWLY IN THE LATE AFTERNOON. A COLD FRONT WILL DROP ACROSS THE STATE TODAY BRINGING SCATTERED SNOW SHOWERS. THE STRONG WINDS AND SNOW COULD CAUSE REDUCED VISIBILITIES IN SOME AREAS TODAY. SNOW AMOUNTS WILL BE LIGHT WITH MOST AREAS RECEIVING LESS THAN AN INCH. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141800- /O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 400 AM CST FRI NOV 14 2008 /300 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY TOWARD SUNSET. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KBIS 141725 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1125 AM CST FRI NOV 14 2008 ...STRONG WINDS THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON... .STRONG NORTHWEST WINDS ACROSS CENTRAL AND WESTERN NORTH DAKOTA WILL CONTINUE THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 MPH WILL BE FOUND ACROSS WEST AND CENTRAL NORTH DAKOTA...WITH SOME GUSTS AROUND 50 MPH ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH SLOWLY IN THE LATE AFTERNOON AND EARLY EVENING. SCATTERED SNOW SHOWERS WILL ACCOMPANY THE WINDS. THE STRONG WINDS AND SNOW SNOW SHOWERS COULD CAUSE REDUCED VISIBILITIES TO BELOW 1 MILE AT TIMES IN SOME AREAS TODAY. SNOW AMOUNTS WILL BE LIGHT WITH MOST AREAS RECEIVING LESS THAN AN INCH. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150000- /O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1125 AM CST FRI NOV 14 2008 /1025 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY TOWARD SUNSET. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WA
000 WWUS73 KBIS 142131 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CST FRI NOV 14 2008 ...STRONG WINDS THROUGH 6 PM CST OR 5 PM MST THIS AFTERNOON... .THE STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST AND THE WIND ADVISORY HAS BEEN CANCELLED THERE. ACROSS THE SOUTHWEST AND CENTRAL SECTIONS...THE GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 MPH WILL BE FOUND ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA...WITH SOME GUSTS AROUND 50 MPH ACROSS THE SOUTHWEST. THE WINDS WILL DIMINISH RAPIDLY AFTER SUNSET. NDZ001-002-009-010-017-142245- /O.CAN.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY 331 PM CST FRI NOV 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS HAVE DIMINISHED ACROSS THE NORTHWEST AND ARE NO LONGER A HAZARD. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-150000- /O.CON.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 331 PM CST FRI NOV 14 2008 /231 PM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED UNTIL SUNSET. THE WINDS WILL DIMINISH RAPIDLY THIS EVENING TO 10 TO 20 MPH OVER THE REGION. A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAA
000 WWUS73 KBIS 150002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 602 PM CST FRI NOV 14 2008 ...WIND ADVISORY WHICH WAS IN EFFECT FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE... .WHILE WINDS REMAIN GUSTY OVER WESTERN AND CENTRAL NORTH DAKOTA...WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ003>005-011>013-018>023-025-031>037-040>048-050-051-150115- /O.EXP.KBIS.WI.Y.0034.000000T0000Z-081115T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 602 PM CST FRI NOV 14 2008 /502 PM MST FRI NOV 14 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO DECREASE TO 10 TO 20 MPH THIS EVENING. A FEW SNOW SHOWERS WILL ALSO CONTINUE UNTIL LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 13, 1:45 PM MST, 16 minutes earlier.
Area forecast discussion, Nov 13, 1:45 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CST THU NOV 13 2008 .SYNOPSIS...WIND WILL BE THE MAIN CONCERN LATE TONIGHT AND FRIDAY. HAVE ISSUED A WIND ADVISORY FROM 4 AM CST THROUGH 6 PM CST FRIDAY FOR WEST AND CENTRAL NORTH DAKOTA. THIS WIND IS ASSOCIATED WITH A TROUGH ALOFT PUSHING SOUTHEAST INTO THE NORTHERN PLAINS AND AN ASSOCIATED SECONDARY COLD FRONT THAT WILL MOVE THROUGH THE REGION FRIDAY MORNING. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... HAVE OPTED FOR A WIND ADVISORY FROM LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON. NORTHWEST WINDS WILL BE INCREASING ACROSS THE WEST AND CENTRAL TONIGHT...THIS WILL BE ASSOCIATED WITH A SHORTWAVE TROUGH PUSHING SOUTHEAST INTO THE NORTHERN PLAINS TONIGHT AND FRIDAY. LATEST MODELS SUGGEST THE STRONGEST SUBSIDENCE WILL BE WEST AND SOUTH OF THE STATE AND THIS WILL LIMIT THE STRONGEST WINDS. ALSO THE 250 MB WIND SPEED MAX OF 160 KTS REMAINS WEST OF THE STATE THROUGH NOON FRIDAY...THEN BEGINS TO MOVE OVER THE FAR WEST. ALTHOUGH THE WINDS ARE LINKED UP DIRECTIONALLY THROUGH 250 MB THE LACK OF STRONG WINDS ALOFT SHOULD KEEP THE WINDS BELOW THE HIGH WIND WARNING CRITERIA. I EXPECT SCATTERED RAIN SHOWERS THIS EVENING...TURNING TO RAIN AND SNOW SHOWERS AFTER MIDNIGHT...THEN SNOW SHOWERS FRIDAY. TEMPERATURES IN THE 40S PAST FEW DAYS HAS MELTED THE SNOW ENOUGH SO THERE IS ESSENTIALLY NO LOOSE SNOW COVER. ANY SNOWFALL WITH THE SNOW SHOWERS WILL BE LESS THAN AN INCH SO I DONT EXPECT BLOWING SNOW. THE NEXT CHANCE FOR PRECIP WILL BE SUNDAY WITH THE NEXT SHORTWAVE. FOR THIS I KEPT THE MENTION OF RAIN OR SNOW SHOWERS. NO SIGNIFICANT PRECIPITATION THIS PERIOD. .LONG TERM...MONDAY THROUGH THURSDAY... LATEST GFS AND ECMWF 500MB HEIGHTS IN GOOD AGREEMENT WITH OVERALL PATTERN ACROSS NORTH DAKOTA THROUGH THE EXTENDED. OVERALL A NORTHWEST FLOW ALOFT DOMINATES WITH MAINLY A DRY PATTERN AND MADE ONLY A FEW TWEAKS TO PREVIOUS FORECAST. LOOKS LIKE THE ONLY THREAT OF PRECIPITATION WOULD BE WEDNESDAY MOSTLY OVER THE NORTHEAST CWA. BRIEF WARM UP ON TUESDAY THEN A COLD FRONT SLIDES THROUGH TUESDAY NIGHT GIVES WAY TO COLDER TEMPERATURES WEDS AND INTO THURSDAY. && .AVIATION...VFR CONDITIONS WILL FALL INTO THE MVFR CATEGORY AFTER 06Z FRI AT THE AERODROMES AS A SECONDARY COLD FRONT PUSHES THROUGH FROM THE NORTHWEST. ACCOMPANYING THE COLD FRONT WILL BE SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH DEVELOPING WHICH WILL CONTINUE THROUGH FRIDAY EVENING. SCATTERED SNOW SHOWERS WILL CAUSE REDUCED VISIBILITIES BETWEEN 3 AND 6 MILES AT TIMES WITH CEILINGS BETWEEN 1000FT AND 3000FT AS A GENERAL RULE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM CST /3 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050- 051. && WA/KS
Hazardous weather outlook, Nov 13, 2:43 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CST THU NOV 13 2008 NDZ004-005-012-013-022-023-025-035>037-045>048-050-051-140945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 343 AM CST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE ON THE INCREASE LATER TONIGHT AS A STRONG COLD FRONT MAKES ITS WAY SOUTH ACROSS THE LOCAL REGION. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO NEAR 40 MPH ARE EXPECTED TO DEVELOP. IN ADDITION...SCATTERED SNOW SHOWERS ARE LIKELY WITH THE COLD FRONT...WITH SOME LIGHT ACCUMULATIONS UP TO ONE INCH POSSIBLE. SOME TRAVEL HEADACHES MAY DEVELOP WITH LOW VISIBILITIES WITHIN ANY OF THE SNOW SHOWERS...AND POSSIBLY SOME SLICK ROADWAYS RESULTING FROM ANY BLOWING AND DRIFTING SNOW. TRAVELERS ARE URGED TO CHECK FOR THE LATEST WEATHER CONDITIONS AND FORECASTS...AS WELL AS FOR THE LATEST ROAD CONDITIONS BEFORE SETTING OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE INTO FRIDAY MORNING AND AFTERNOON. WINDS FRIDAY MORNING AND AFTERNOON WILL REACH ADVISORY LEVELS...WITH SUSTAINED WINDS OF 20 TO 35 MPH AND PEAK GUSTS TO AROUND 45 MPH. CHANCES FOR SNOW WILL THEN GRADUALLY END FRIDAY NIGHT ALONG WITH SLOWLY DIMINISHING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017>021-031>034-040>044-140945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- 343 AM CST THU NOV 13 2008 /243 AM MST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTERNOON AS AN ALBERTA CLIPPER SLIDES ACROSS THE REGION. ALTHOUGH WINDS WILL STAY BELOW ADVISORY LEVELS...THEY WILL STILL POSE A PROBLEM TO HIGH PROFILE VEHICLES THROUGHOUT TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWEST NORTH DAKOTA...WHERE GUSTS MAY APPROACH THE 40 MPH MARK. WINDS WILL THEN BE ON THE INCREASE LATER THIS EVENING AND TONIGHT AS A STRONG COLD FRONT MAKES ITS WAY SOUTH ACROSS THE LOCAL REGION. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO NEAR 50 MPH ARE EXPECTED TO DEVELOP. IN ADDITION...SCATTERED SNOW SHOWERS ARE LIKELY WITH THE COLD FRONT...WITH SOME LIGHT ACCUMULATIONS UP TO ONE INCH POSSIBLE. SOME TRAVEL HEADACHES MAY DEVELOP WITH LOW VISIBILITIES WITHIN ANY OF THE SNOW SHOWERS...AND POSSIBLY SOME SLICK ROADWAYS RESULTING FROM ANY BLOWING AND DRIFTING SNOW. TRAVELERS ARE URGED TO CHECK FOR THE LATEST WEATHER CONDITIONS AND FORECASTS...AS WELL AS FOR THE LATEST ROAD CONDITIONS BEFORE SETTING OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE INTO FRIDAY MORNING AND AFTERNOON. WINDS FRIDAY MORNING AND AFTERNOON WILL REACH ADVISORY LEVELS...WITH SUSTAINED WINDS OF 25 TO 35 MPH AND PEAK GUSTS TO AROUND 50 MPH. THE STRONGEST WINDS WILL ONCE AGAIN BE ACROSS SOUTHWESTERN NORTH DAKOTA...WHERE THEY MAY APPROACH WARNING CRITERIA LEVELS SUSTAINED AT 35 TO 40 MPH...AND GUSTS TO NEAR 60 MPH. WILL CONTINUE TO MONITOR AS A WIND ADVISORY WILL BE NEEDED...AND POSSIBLY A HIGH WIND WARNING. CHANCES FOR SNOW WILL THEN GRADUALLY END FRIDAY NIGHT ALONG WITH SLOWLY DIMINISHING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.